Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

A breastfeeding and medication question.

I've tried looking it up on Kellymom and Lact-Med. (Maybe I'm not getting the right website?) Whenever I looked up this med it just said "we don't have any information on that name"...I'm taking Phenergan for nasuea and vomiting. (I have Crohn's Disease-like symptoms)...my doc said that it was safe, just to look out for sleepiness in my DD (she's almost a year). She hasn't reacted to it or anything...and I have 25mg pills I can take 4x a day. I normally only take a pill when I've been vomiting for 2-3hrs straight. We can't afford to keep going to the ER to get IV fluids because of the chronic diarrhea and vomiting almost every day. My question is...the bottle says up to 4 tablets a day...I just took one pill (about an hour ago and haven't taken any at all today besides this one) but still feel queezy and nausious and sick and keep trying not to throw up...is it okay to take another pill?

Answer Question
 
chairhead28

Asked by chairhead28 at 8:34 PM on Aug. 29, 2009 in Babies (0-12 months)

Level 5 (61 Credits)
Answers (6)
  • http://toxnet.nlm.nih.gov/cgi-bin/sis/htmlgen?LACT

    Try this site. It doesn't have the exact med that you named, but that could be a generic name for it. It does give a suggestion though you can take a look at and it sounds like it may be the same medication.
    whittear

    Answer by whittear at 8:51 PM on Aug. 29, 2009

  • Yeah, Tabi told me that's a L2....so it's safe. Just to look for drowsiness....I just get nervous whenever I'm taking meds and nursing.
    chairhead28

    Answer by chairhead28 at 8:55 PM on Aug. 29, 2009

  • I'm the same way, I don't even like taking tylenol unless I absolutely have to.
    whittear

    Answer by whittear at 8:58 PM on Aug. 29, 2009

  • There does come a time when it becomes necessary to do what's best for the mother at one point for the benefit in the long run for the child. Are you doing her any favors by needing to go to the ER so much because you're limiting your medication due to nursing?

    I'm NOT saying I think you should stop nursing. But I am saying that there are times when the needs of the mother are of greater benefit to the child than nursing ever could be. (are you going to do her any good hospitalized for an extended time?)
    Anonymous

    Answer by Anonymous at 9:26 PM on Aug. 29, 2009

  • I looked it up in my Drug Reference book & it doesn't say anything about nursing. But some other names for that same medication are: promethazine, histanil, phenadoz, phenergan, promethazine HCL. Maybe that will help you find more info.

    If the medication helps YOU feel better, take it! You've been ill for quite a while now. Whatever you decide, I hope you feel better soon!
    crazysocks830

    Answer by crazysocks830 at 9:53 PM on Aug. 29, 2009

  • I got someone to check for me (I guess I was spelling the name wrong that's why I couldn't find it) and it's L2, so safe for nursing.

    To anon: I'm not in the ER for several days...just a few hours. It's only happened a few times.. she'll be a year on September 13th so she's not nursing as much, but I believe in child-led weaning and will do everything in my power to give her the best stuff. I just wanted to make sure that my doc was informed correctly because they tend to not be when it's nursing related stuff.

    Anyway, thanks for all of the help guys!
    chairhead28

    Answer by chairhead28 at 10:37 PM on Aug. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN